[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 16, 1954

HEMANGIOMA OF THE SMALL INTESTINE CAUSING ANEMIA OF TEN YEARS' DURATION

Author Affiliations

Stamford, Conn.; Bronx, N. Y.

JAMA. 1954;156(7):705-707. doi:10.1001/jama.1954.02950070033009
Abstract

Hemangioma of the small intestine is a rare condition that is usually diagnosed at surgery or autopsy. We are reporting a case that is of additional interest because the lesion gave rise to a chronic anemia originally diagnosed as a hypoplastic anemia due to previous ingestion of quinacrine (Atabrine) hydrochloride.

REPORT OF A CASE A 32-year-old white male clerk was admitted to the Bronx Veterans Administration Hospital for the sixth time on Sept. 25, 1953, complaining of weakness, dizziness, headache, and pallor. His present illness dated back to 1943, when he was in the Army, stationed in Corsica. At that time easy fatigability, weakness, and pallor developed, and the patient was hospitalized with a moderately severe anemia. For the preceding six months the patient had erroneously been taking six tablets of quinacrine daily instead of the usual prophylactic dose of one tablet. The patient was treated with liver and iron,

First Page Preview View Large
First page PDF preview
First page PDF preview
×